MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer service engineer (cse) was sent to the customer site for system inspection.The cse performed total service call and no hardware issues were found.The cse checked the following: tubing and fitting checked for leaks.Wash station was checked and aspirate probes wash was verified.Lumonometer was cleaned and inspected.Dark counts were performed and within range.Sample and reagent probes were inspected and calibrations were verified.System fluidics were verified.The customer observed a false elevated tni-ultra result that did not match clinical picture.The sample was repeated on the same and a different instrument and it recovered below the 99th cutoff for the assay.Quality control (qc) was in range and this was the only sample affected.Service went on site and performed a full service call and found no instrument issues.This is therefore an event isolated to this particular sample.The customer uses an abbreviated spin protocol/5 minute spin.Preanalytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the false results, preanalytic factors leading to fibrin interference as the causative agent cannot be ruled out.The cause for the discordant tni-ultra result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A falsely elevated advia centaur cp troponin ultra (tni-ultra) result was obtained for a patient sample.The result was reported to the physician and questioned.The patient sample was repeated and the result was negative.The patient sample was tested on the alternate system and the result was negative.A new sample was tested, and the result was negative.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8698141
Report Number1219913-2019-00105
Device Sequence Number14071664
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2019
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number49950151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1